Jump to content

Search the Community

Showing results for tags 'ibs'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, controversies, actions
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 3 results

  1. readyfortheworld

    Introduction from Texas

    Hello everyone, I’m a 25 year old male from Texas. My journey started January 2016, when I experienced a panic attack (that appeared to come out of the blue) on my way to visit my sister while I was riding a bus. I felt like I couldn’t breathe and I felt like I was about to pass out. From that day on, I started to have panic attacks that would last all day for several days. I wasn’t sure what was going on so I asked my mom to take me to the doctor. The doctor said I was having panic attacks and also anxiety. He prescribed me a Mexican medication named Adepsique (I live in a border town and decided to go there since health care is way cheaper there than in the US). I took that medication for around 6 months and started to have suicidal ideation and just felt in a low mood most of the time. I attributed those symptoms to the medication and “tapered” off it fairly quick. Once I was fully off it, I started to have unbearable insomnia/anxiety and wasn’t able to sleep for about two days. I felt like I was going crazy so I asked my mom if she could take me to an actual psychiatrist and she obliged. The psychiatrist prescribed me 10 mg of escitalopram and 2.5 mg of olanzapine. I don’t really feel like it helped that much but I felt better on it. I decided I didn’t want to be on medication for the rest of my life so I decided to start tapering it off. I might’ve tapered too quickly off it but I was just anxious to get off those medications. I don’t really remember how long the taper lasted but I was off both medications by the last week of April 2018. I dealt with several withdrawal symptoms such as suicidal thoughts, anxiety, mild motion sickness, insomnia, irritably, aggression and intrusive thoughts. That lasted most of 2018. Around October of that year, I started dealing with IBS-like symptoms such as stomach pain, frequent gas, constant bowel movements and urgent bowel movements. Most of my other withdrawal symptoms have been reduced but I’m still stuck with the IBS issues to this day. Although I’ve been suffering for these last couple of years, I’ve felt like I’ve grown a lot as a person. I have changed my diet to a whole-foods plant based diet, I exercise daily, and do things I wouldn’t have thought I would do when I was younger. Sorry if this post is too long.
  2. HELP ME PLEASE!! I am now 46. I was on 100mg Pristiq for 4 years. The tapering instructions I was given was reduce to 50mg for 2 weeks, then 50mg eod for 2 weeks then 50 every third day for 2 weeks. When i finished the taper course I had awful withdrawal; diarrhea, sleep problems, restless leg & crawling skin at night, rage (probably mostly due to the issues keeping me from sleeping.) I have been off Pristiq for 18 months now and one symptom has not gone away - diarrhea (daily). No pain or cramps or urgency/racing to the bathroom, just diarrhea every time i do go. I've read symptoms can sometimes last "longer than 18 months". How much longer? *** My question is .... at this point do i keep waiting it out, or should i get back on pristiq 50mg and add in Effexor to taper down in a much slower and more tolerable way?*** Or at 18 months off, are there other ways to boost seratonin and/or dopamine, like supplements, food, etc? I hate turning to the internet for medical advise- I know I'm not qualified to find my own cures but my doctor and now the GI I've been referred to have both dismissed (without 2 seconds of consideration) the connection to Pristiq, In fact the GI after the initial visit is all ready to call it IBS, meaning we don't know why you have diarrhea and we're not going to look any further into it - here's some Immodium you can take for the rest of your life. I don't think either of the doctors are aware of discontinuation syndrome coming to light now and I bet there will be class action suits down the line if there aren't already, I'm scheduled for a colonoscopy next week. I'm mortified that I have to do this, and that I have to waste money on this. Thoughts from any doctors, pharmacists or psychiatrists here? Pleeeeeaaase, and thank you. Vanessa
  3. About 2 years I tested positive (again) for Blastocystis Hominis parasites. I was prescribed Septra and on the third day after taking the first 5 pills I suddenly became suicidal depressed and anxious so I stopped immediately but I guess the damage was done. I was encouraged to go on ADs so ended up finally on Mirtazapine which is the generic version of Remeron. I was told this was to fix the damage and would be temporary but I have tried several times to taper off on to have the depression and anxiety return before getting off completely. I am reading over and over again that people with IBS (Irritable Bowel Syndrome) or digestion problems often also have depression. Even after going on a strict diet for the past 2 years to get my weight back and feel a bit better after eating, I still have days or weeks when I don't feel well. Is it even possible to wean myself off antidepressants as long as I still have stomach problems? I do not want to take antibiotics again after this nasty experience so can not do much besides what I am doing with diet to get rid of the IBS. If anyone has had a similar experience and has gotten off antidepressants successfully, I would love to hear from you.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy